Alert archive / Tennessee / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Nashville, TN

July 3, 2005Van Buren County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 3, 2005, 1:10 PM CDT for Van Buren County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2005, 1:10 PM CDT (18:10 UTC)
Expired
Jul 3, 2005, 2:15 PM CDT
In force
65 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 031814
FFWOHX
TNC175-031915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CDT SUN JUL 3 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VAN BUREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPENCER

* UNTIL 215 PM CDT

* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER NORTHERN VAN BUREN COUNTY
  IN THE DRY FORK AND CANE CREEK AREAS...GENERALLY NORTH OF HIGHWAY
  30. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES HAVE FALLEN IN A VERY
  SHORT PERIOD OF TIME...WITH AN ADDITIIONAL ONE INCH POSSIBLE DURING
  THE NEXT HOUR.

* THE CLUSTER OF STORMS PRODUCING FLASH FLOODING WILL REMAIN OVER
  VAN BUREN COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3563 8557 3563 8535 3581 8535 3581 8557

$$
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:00 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 3, 9:00 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CDT SUN JUL 3 2005

.DISCUSSION...
SURFACE ANALYSIS/SOUNDING SHOWS VERY LITTLE HAS CHANGED FROM
YESTERDAY. DEWPOINT GRADIENT FROM NW TO SE WITH HIER DEWPOINTS SE.
SOUNDING AT BNA STILL FAIRLY UNSTABLE...WITH KI OF 35...SHOWALTER
0...LI -3...TT 47...AND CAPE 1434. MAY BE A ROGUE TSTM OR 2 W OF
PLATEAU AGAIN TODAY. MAY HAVE TO UP POPS PLATEAU TO BE MORE IN LINE
WITH MRX.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 3, 5:30 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUL 3 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY
FROM MONDAY THROUGH SATURDAY, THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

ROSE

In the hours before

Special weather statement, Jul 3, 12:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SUN JUL 3 2005

TNZ065-080-031830-
VAN BUREN-WHITE-
1253 PM CDT SUN JUL 3 2005

HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS WILL CONTINUE
TO FALL OVER NORTHERN VAN BUREN COUNTY...AND SOUTHERN WHITE COUNTY
UNTIL ABOUT 130 PM CDT. RAINFALL AMOUNTS COULD TOTAL 2 INCHES ACROSS
CANE CREEK BASIN AND MILLSTONE BRANCH IN NORTHERN VAN BUREN COUNTY.
THIS MUCH RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE CREEKS AND
STREAMS TO RISE QUICKLY.

BOYD
Special weather statement, Jul 3, 1:01 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT SUN JUL 3 2005

TNZ065-066-080-031830-
CUMBERLAND-VAN BUREN-WHITE-
101 PM CDT SUN JUL 3 2005

A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS
GUSTS TO 40 MPH AND PEA SIZE HAIL WILL CONTINUE ACROSS VAN BUREN
COUNTY FROM SPENCER...BONE CAVE AREA INTO THE NORTHEAST PART
OF THE COUNTY AROUND THE BLEDSOE STATE FOREST. IN ADDITION...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE
STORMS AS THE MOVE SLOWLY TOWARD THE NORTHEAST. MOVE INDOORS
WHEN STORMS APPROACH.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:22 PM CDTSevere Thunderstorm WarningOHXVan Buren, White38 min
Jul 3, 12:43 PM CDTSevere Thunderstorm WarningOHXVan Buren, White17 min
Jul 3, 1:28 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren47 min
Jul 3, 1:39 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren51 min
Jul 3, 2:01 PM CDTSevere Thunderstorm WarningOHXCoffee44 min
Jul 3, 2:13 PM CDTSevere Thunderstorm WarningOHXWarren32 min
Jul 3, 2:23 PM CDTSevere Thunderstorm WarningOHXGrundy52 min
Jul 3, 2:32 PM CDTSevere Thunderstorm WarningOHXCoffee28 min
Jul 3, 3:14 PM CDTSevere Thunderstorm WarningOHXGrundy46 min

Nearby

Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.